I am new to this medicine and haven't taken it yet.. I had to quit taking Oxycodone 10mg 3x a day because that wasn't helping my breakthrough pain at all!! But I am also on the Butrans patch, now beginning at 20mcg/hr, up from the 10mcg's I was on. Do you think this combination is okay, I have had 3 major surgeries on my right knee, and it has messed up both my knee and down my leg, now, my only problem is the breakthrough pain!!! Please ease my mind, I hope this MSir will help, and wonder if it is like getting an injection at the hospital??? Thank You!
4 Feb 2013
Oral morphine isnt as strong as getting a shot of it at the hospital but it should help. The key is to take it before the pain becomes too severe. If you know an activity is going to cause you extra pain take your IR breakthrough med prior to the activity. Once you know your pain is rising, take your IR. I'm not sure if it will be much stronger than your oxycodone but sometimes one person may be helped more by morphine and another finds oxycodone better. It is good that he raised your base medication too-that should help. It is ok to be on both Butrans and Morphine. He can also go up on the oxycodone to 15mg, 20mg and 30mg strengths or if the 15 mg Morphine doesnt work, there is a 30mg IR. Just dont take more unless the Dr tells you to.
5 Feb 2013
Be very careful when using any opiates, especially MS when on the Butrans patch!!! I found that out for myself around a year ago. I was on MS Contin 30 mg three times a day. I called my Dr because I had a problem with the morphine making me itch. My Dr prescribed the Butrans patch. A few hours after applying the patch I became horribly ill with chills, hot flashes, stomach cramps, extreme diarrhea, etc. If death would have been an option I would have gladly chose that over how bad I felt. What had happened was the medication, bupherenephrine (sorry guys I know I slaughtered the spelling) threw my body into precipitated withdraws. The med in the patch is the same med in suboxone. My Dr never told me to wait at least 24 hours before applying the patch after the last dose of morphine. I was so miserable I would not wish that experience on my worst enemy. So heads up when prescribed both of those medications.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Breakthrough Pain - I have recently started using the fentanyl patch. and when that is going on am i getting the medicine into my system??? it seems ...
6 answers • 24 Mar 2012
I have been taking Hydrocodone 10mg/325 for years and it just is not working or if it does it wears off within a couple of hours. I just got a script ...
2 answers • 4 Oct 2013
I just stopped taking tramadol 100mg bid yesterday after weening off it for 3 days. I had been taking for a couple of yrs for hip and knee joint pain ...
1 answer • 14 Feb 2015
3 answers • 6 Apr 2015